Vol. 12, No. 7, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 8, 1261–1439
Issue 7, 1081–1260
Issue 6, 901–1080
Issue 5, 721–899
Issue 4, 541–720
Issue 3, 361–539
Issue 2, 181–360
Issue 1, 1–180

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
 
Other MSP Journals
Closed geodesics on doubled polygons

Ian M. Adelstein and Adam Y. W. Fong

Vol. 12 (2019), No. 7, 1219–1227
Abstract

We study 1k-geodesics, those closed geodesics that minimize on any subinterval of length Lk, where L is the length of the geodesic. We investigate the existence and behavior of these curves on doubled polygons and show that every doubled regular n-gon admits a 1(2n)-geodesic. For the doubled regular p-gons, with p an odd prime, we conjecture that k = 2p is the minimum value for k such that the space admits a 1k-geodesic.

Keywords
closed geodesics, regular polygons, billiard paths
Mathematical Subject Classification 2010
Primary: 53C20, 53C22
Milestones
Received: 24 January 2019
Revised: 7 February 2019
Accepted: 18 February 2019
Published: 12 October 2019

Communicated by Frank Morgan
Authors
Ian M. Adelstein
Department of Mathematics
Yale University
New Haven, CT
United States
Adam Y. W. Fong
Department of Mathematics
Trinity College
Hartford, CT
United States